# SDR CA091030006

- Difficulty date: October 30, 2009
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Aircraft time: 33,431 hours
- Engine: Garrtt TPE33111U
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Terminal
- Condition: Burned
- Location: Current Limiter
- Component: Current Limiter
- Component part number: ANL225
- Stage of operation: CL
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: A

## Discrepancy

(CAN) LEVELING AT 16000 FT ON A DIRECT TRACK . IT WAS NIGHT AND CREW WERE IN IMC SINCE CLIMBING THROUGH ABOUT 1000 AGL. ALL ICE PROTECTION AND A MAJORITY OF INTERNAL AND EXTERNAL LIGHTING WAS ON. DURING LEVEL OFF F/O NOTICED A SUBTLE STRANGE ODOR IN THE COCKPIT AND POINTED IT OUT TO THE CAPTAIN WHO ALSO NOTICED THE ODOR AND INITIALLY THOUGHT IT WAS FROM THE CARGO AREA. WITHIN ABOUT 30 SECONDS FROM FIRST NOTICING, THE ODOR BECAME A VERY ACRID ELECTRICAL ODOR. F/O BEGAN COUGHING, BUT NO SMOKE WAS NOTICED. AT THIS POINT THEY IMMEDIATELY TURNED BACK AND ADVISED ATC. JUST PRIOR TO TURNING BACK THE CREW BEGAN CHECKING THE BUSS BREAKER PANELS AND ELECTRICAL LOADS. ALL WAS NORMAL. RIGHT AFTER TURNING BACK THEY DECREASED THE CABIN TEMP AND TURNED DOWN THE CABIN LIGHTS. UPON DESCENT THE ODOR BEGAN TO DEMINISH AND ALL ELECTRICAL INDICATIONS CONTINUED TO INDICATE AND FUNCTION NORMALLY. ACFT LANDED SAFELY.  MX DISCOVERED THAT THE 225 AMP CURRENT LIMTER WAS BURNED AT THE CONNECTION TO THE BUSS BAR INSIDE THE COCKPIT JUNCTION BOX. IT WAS NOT KNOWN FOR CERTAIN IF THE CONNECTION WAS LOOSE AT THE CURRENT LIMITER AS THE NUT AND WASHERS WERE WELDED TOGETHER BUT THE TERMINAL WAS CORRODED WHICH WOULD HAVE CAUSED A HIGH RESISTANCE TERMINATION.  THE AREA WAS CLEANED OF CORROSION AND A NEW CURRENT LIMITER AND PN 4164 MOUNT INSTALLED. NO FURTHER OVERHEATING WAS DETECTED AFTER FLIGHT TO BASE.  AN EXISTING SB ISSUED BY MFG SB 227-24-003 IS NOT APPLICABLE TO THE SN ACFT IN QUESTION. THIS SB IS FOR INSP OF BUS WIRE TERMINALS INSIDE THE JUNCTION BOX. (TC 20091030006)
